Flood, Allen
- When
- March 4, 5:51 AM CST to 12:45 PM CST
- Where
- Allen forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
Numerous streets flooded, with a few up to curb level.
8 flash flood, 6 flood, as filed by the National Weather Service.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 4, 3:12 AM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 312 AM CST THU MAR 4 2004 .DISCUSSION... MAIN FCST CONCERN IS THE FLOODING POTENTIAL TDAY AND TNGT ACROSS SOUTH CENTRAL AND SE KS TDAY-TNGT: THINKING REALLY HAS NOT CHANGED FOR THE HEAVY PRECIP EVENT TO OCCUR TDAY. WL KEEP WATCH AND EXTEND ANOTHER 6 HOURS TL 12Z FRI. SHOWERS AND STORMS HAVE MADE IT UP HERE FASTER THAN PREVIOUSLY THOUGHT. THIS WL ONLY ENHANCE THE FLOODING POTENTIAL OVER SC AND SE KS. BUT STILL FEEL THE BULK OF THE HEAVIER SHRA AND TSRA WL OCCUR THIS AFTERNOON AND EVENING. BUT IF FLOODING OCCURS, WOULD EXPECT IT TO LAG INTO THE EARLY MORNING HOURS FRI, THUS EXTENDING THE WATCH OUT BY 6 HOURS. FEEL MUCH OF SE WL SEE BETWEEN 2 AND 2.5 INCHES OF RAINFALL AFTER ALL IS SAID AND DONE. THESE VALUES SHOULD AT LEAST BRING SOME NUISANCE FLOODING WITH EVEN POSSIBLY SOME RIVER FLOODING. THE INCREASE IN SHOWERS AND STORMS ARE A RESULT OF DEEP STRONG ISENTROPIC UPGLIDE, ALONG WITH INCREASING DIVERGENCE AHEAD OF THE APPROACHING WAVE. JET DYNAMICS WL ONLY GET BETTER AS THE DAY WARES ON KEEPING A LARGE AREA OF SHOWERS AND STORMS AROUND. A NE-SW ORIENTED WARM FRONT IS STILL FCSTED TO BE SITUATED THROUGH SE KS THIS AFTERNOON. THIS FRONT MAY ACT TO ENHANCE THE INTENSITY OF SOME OF THE PRECIP. AS FAR AS SVR GOES, THERE IS PLENTY OF SHEAR AVAILABLE, BUT THE LIMITING FACTOR WL BE THE LACK OF INSTABILITY AS LOW CLOUDS AND SHOWERS LINGER ALL DAY. BUT AS BETTER DYNAMICS APPROACH AREA AND COLD POCKET APPROACHES, THERE WL BE SOME ELEVATED INSTABILITY FOR STORMS TO USE. THEREFORE A FEW HAIL PRODUCING STORMS CANNOT BE RULED OUT THIS AFTERNOON AND EVENING. BY 06Z FRI THE SFC LOW SHOULD BE CENTERED OVER NW MO PLACING CWA IN THE WRAP AROUND/DEFORMATION ZONE OF THIS SYSTEM. RAIN WL CONTINUE TO BE LIKELY FOR THE EVENING HOURS, DISSIPATING AS 12Z SAT APPROACHES. FRI-SAT: THE GOOD NEWS IS THAT BY THE BEGINNING OF THE WEEKEND THIS SYSTEM WL NO LONGER BE AFFECTING THE AREA. NORTH WINDS BEHIND THE LOW SHOULD ENCOMPASS THE AREA FRI. THIS FLOW IS EXPECTED TO ATTAIN A WESTERLY COMPONENT SAT WHICH WL BRING ABOVE NORMAL HIGHS INTO THE AREA AND PROVIDE A FAIRLY PLEASANT DAY. BUT GROUND SHOULD STILL BE A BIT MOIST WHICH MAY HINDER FULL HEATING POTENTIAL SAT. SUN-WED: COMPARED TO THE NEAR TERM, THE EXTENDED LOOKS PRETTY MUNDANE. WL GO AHEAD AND KEEP A DRY FCST FOR THE ENTIRE EXTENDED AND ONLY MADE MINOR TWEAKS TO THE TEMPS. SUN STILL LOOKS LIKE THE COOLER OF THE EXTENDED DAYS AS A WEAK COLD FRONT PUSHES THROUGH LATER SAT NGT. LOOK FOR THIS WEAK FRONT TO ONLY HAVE A MINOR EFFECT ON TEMPS SUN. UPPER RIDGE WL BE IN PLACE OVER THE WEST WITH A BROAD TROUGH OVER THE EAST. THIS WL PLACE CWA UNDER NW FLOW ALOFT RESULTING IN SOME POSSIBLE DOWNSLOPE AND WARMING CONDITIONS MON-WED. UPPER RIDGE OVER THE WEST LOOKS TO START BREAKING DOWN BY AROUND WED AS A NUMBER OF MINOR IMPULSES APPROACH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... WICHITA 48 38 48 30 / 100 100 10 10 HUTCHINSON 45 36 47 30 / 100 100 10 10 NEWTON 46 37 47 29 / 100 100 10 10 ELDORADO 49 39 48 30 / 100 100 10 10 STROTHER FIELD 52 41 49 31 / 100 100 10 10 RUSSELL 40 32 46 26 / 100 100 10 10 GREAT BEND 41 33 46 27 / 100 100 10 10 SALINA 44 36 46 28 / 100 100 10 10 MCPHERSON 44 36 46 29 / 100 100 10 10 COFFEYVILLE 60 43 50 31 / 100 100 10 10 CHANUTE 58 42 50 30 / 100 100 10 10 IOLA 57 42 50 30 / 100 100 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT FROM 11 AM TODAY THROUGH 6 AM FRIDAY FOR SOUTH CENTRAL AND SOUTHEAST KANSAS && 7/LAWSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 522 AM CST THU MAR 4 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 522 AM CST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AN INTENSE STORM SYSTEM WILL EJECT OUT INTO THE PLAINS TODAY BRINGING ABUNDANT RAINFALL ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO FLOOD WATCH FOR ADDITIONAL INFORMATION. THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS TODAY THROUGH THIS EVENING ACROSS SOUTHEAST AND PORTIONS OF SOUTH CENTRAL KANSAS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL UP TO THE SIZE OF PENNIES THIS AFTERNOON AND EVENING. A WARM FRONT IS FORECAST TO LIFT INTO THE AREA BY THIS AFTERNOON. WITH RICH GULF MOISTURE ALREADY IN PLACE ALONG WITH PLENTY OF LIFT AHEAD OF THE STRONG UPPER WAVE, THUNDERSTORMS SHOULD DEVELOP OVER SOUTHEAST AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND EVENING. THERE WILL BE PLENTY OF WIND SHEAR IN PLACE, BUT THE MAIN LIMITING FACTOR WILL BE THE LIMITED AMOUNT OF INSTABILITY. THEREFORE A WIDESPREAD SEVERE WEATHER EPISODE IS NOT ANTICIPATED. BUT A FEW STORMS PRODUCING HAIL TO THE SIZE OF PENNIES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM LAWSON
The Pleasant Hill radar (KEAX), 137 km away, was scanning. The volume nearest the first event began at 11:49 UTC.
8 flash flood, 6 flood. Local standard time, as filed.
Numerous streets flooded, with a few up to curb level.
U.S. Highway 77 flooded at 242nd Road.
32nd Road flooded 8 inches deep.
Hales Road flooded 3 feet deep between Viking Boulevard and 152dn Road. At 152nd Road, 111th Road was washed out.
112th Road underwater 1.25 miles east of 151st Road. Intersection of 151st/142nd Roads flooded nearly 1 foot deep.
One mile segment of 32nd Road underwater from 2.5 to 3.5 miles east of Altanta.
Significant flash flooding occurred 3-4 miles west of Batesville on Highway 54, just east of Greenwood County line.
Several roads were reported as barracaded across the county due to water over the roads.
County Road 520 barricaded from Atlanta south to Burden.
Indian Creek, which had risen 1 foot between 1245 and 1345, caused flash flooding in extreme Northeast Elk County. Unspecified number of roads in immediate vicinity of Indian Creek became impassable.
Several roads were reported as impassable across the western portions of the county.
Several roads across the county were reported as covered by water.
Several rural roads were reported as impassable due to water over the roads.
Several roads were reported as being covered by water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389613, 5389612, 5389611, 5389607, 5389608, 5389609, 5389602, 5389600, 5389601, 5389610, 5389603, 5389604, 5389605, 5389606.